Alert archive / Mississippi / Red Flag Warnings in 2023

Red Flag Warning 2, NWS Mobile, AL

August 22, 2023George County, Perry County, Stone County, Mississippi

NWS Mobile, AL issued this red flag warning at Aug 22, 2023, 2:39 PM CDT for George County, Perry County, Stone County, Mississippi. It took effect at Aug 23, 2023, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 22, 2023, 2:39 PM CDT (19:39 UTC)
In effect from
Aug 23, 2023, 12:00 PM CDT
Expired
Aug 23, 2023, 8:00 PM CDT
In force
8 hr
Issued by
NWS Mobile, AL

Counties George County, MS, Perry County, MS, Stone County, MS

The radar

The Mobile radar (KMOB), 71 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.7 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2023-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1142 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2023-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1142 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
937 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

951 
WWUS84 KMOB 221939
RFWMOB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Mobile AL
239 PM CDT Tue Aug 22 2023

...RED FLAG WARNING ISSUED FOR STONE, GEORGE, AND PERRY COUNTIES 
TODAY AND WEDNESDAY DUE TO A COMBINATION OF HIGH KBDI VALUES & 
SIGNIFICANTLY INCREASING DROUGHT CONDITIONS...

MSZ075-078-079-231000-
/O.NEW.KMOB.FW.W.0002.230823T1700Z-230824T0100Z/
/O.CON.KMOB.FW.W.0001.000000T0000Z-230823T0100Z/
Perry-Stone-George-
239 PM CDT Tue Aug 22 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR STONE, GEORGE, AND PERRY COUNTIES IN SOUTHEASTERN
MISSISSIPPI...
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY FOR
STONE, GEORGE, AND PERRY COUNTIES IN SOUTHEASTERN
MISSISSIPPI...

* AFFECTED AREA...Fire Weather Zones 075, 078 and 079.

* WINDS...East 5 to 10 mph.

* RELATIVE HUMIDITY...As low as 28 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
2 follow-up statements
718 
WWUS84 KMOB 230832
RFWMOB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Mobile AL
332 AM CDT Wed Aug 23 2023

...RED FLAG WARNING REMAINS IN EFFECT FOR STONE...GEORGE...AND
PERRY COUNTIES IN SOUTHEAST MISSISSIPPI TODAY GIVEN THE COMBINATION
OF HIGH KBDI VALUES AND SIGNIFICANT DROUGHT CONDITIONS...

MSZ075-078-079-232300-
/O.CON.KMOB.FW.W.0002.230823T1700Z-230824T0100Z/
Perry-Stone-George-
332 AM CDT Wed Aug 23 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT
THIS EVENING FOR STONE, GEORGE, AND PERRY COUNTIES IN SOUTHEAST 
MISSISSIPPI...

* AFFECTED AREA...Fire Weather Zones 075, 078 and 079.

* WINDS...Northeast winds 5 to 10 mph in the morning, becoming 
  east to southeast in the afternoon.

* RELATIVE HUMIDITY...As low as 24 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
030 
WWUS84 KMOB 231822
RFWMOB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Mobile AL
122 PM CDT Wed Aug 23 2023

...RED FLAG WARNING REMAINS IN EFFECT FOR STONE...GEORGE...AND
PERRY COUNTIES IN SOUTHEAST MISSISSIPPI TODAY AND ON THURSDSAY 
GIVEN THE COMBINATION OF HIGH KBDI VALUES AND SIGNIFICANT DROUGHT 
CONDITIONS...

MSZ075-078-079-240800-
/O.NEW.KMOB.FW.W.0003.230824T1500Z-230825T0100Z/
/O.CON.KMOB.FW.W.0002.000000T0000Z-230824T0100Z/
Perry-Stone-George-
122 PM CDT Wed Aug 23 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR STONE, GEORGE, AND PERRY COUNTIES IN SOUTHEAST MISSISSIPPI...

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CDT THURSDAY FOR
STONE, GEORGE, AND PERRY COUNTIES IN SOUTHEAST MISSISSIPPI...

The National Weather Service in Mobile has issued a Red Flag
Warning, which is in effect from 10 AM to 8 PM CDT Thursday.

* AFFECTED AREA...Fire Weather Zones 075, 078 and 079.

* WINDS...Southeast 5 to 10 mph.

* RELATIVE HUMIDITY...As low as 24 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Aug 22, 2:37 PM CDT, 2 minutes earlier.

Area forecast discussion, Aug 22, 2:37 PM CDT, 2 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
237 PM CDT Tue Aug 22 2023

...New AVIATION, NEAR TERM...

.AVIATION...
(00Z TAFS)
Issued at 237 PM CDT Tue Aug 22 2023

VFR conditions expected through the period with light winds./12

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      77 103  79 100  76 100  76 102 /   0  10  10  20  10  20   0  20
Pensacola   79 100  81  96  77  98  78 102 /   0  20  20  20   0  10  10  20
Destin      82  98  81  95  79  96  80  98 /  10  20  20  10   0  10  10  20
Evergreen   75 104  75 101  72 102  73 104 /   0  10   0  10   0  10   0  10
Waynesboro  77 102  77 102  74 102  75 102 /   0  10   0  10  10  20   0  10
Camden      76 102  76  98  73 100  74 101 /   0  10   0  10   0  10   0  10
Crestview   74 103  75 100  72 101  73 103 /   0  20  10  10   0  10   0  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Heat Advisory until 7 PM CDT this evening for ALZ051>053-261>266.

     Excessive Heat Warning from 10 AM to 8 PM CDT Wednesday for
     ALZ051>053-261>266.

     Heat Advisory from 10 AM to 8 PM CDT Wednesday for ALZ054>060.

     High Rip Current Risk until 8 PM CDT this evening for ALZ265-266.

FL...Heat Advisory until 7 PM CDT this evening for FLZ202-204-206.

     Excessive Heat Warning from 10 AM to 8 PM CDT Wednesday for
     FLZ201>206.

     High Rip Current Risk until 8 PM CDT this evening for FLZ202-204-
     206.

MS...Heat Advisory until 7 PM CDT this evening for MSZ067-075-076-078-
     079.

     Excessive Heat Warning from 10 AM to 8 PM CDT Wednesday for
     MSZ067-075-076-078-079.

     Red Flag Warning until 8 PM CDT this evening for MSZ075-078-079.

     Red Flag Warning from noon to 8 PM CDT Wednesday for MSZ075-078-
     079.

GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 3:49 AM CDTExcessive Heat WatchMOBGeorge, Greene, Perry, Stone, Wayne10 hr
Aug 22, 1:53 PM CDTExcessive Heat WarningMOBGeorge, Greene, Perry, Stone, Wayne30 hr

Nearby

Red Flag Warnings in Mississippi, 2023Every red flag warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.